MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that when treating a right posterior communicating segment aneurysm, when opened the package of a 1.5x2 spring coil, found that the detachment point was kinked.After replacing it with a new spring coil of the same model, the implantation was successful.No patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the posterior communicating artery segment with a max diameter of 4.2mm and a 2.3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information was received that there was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was sealed in the guidewire clip when the package was opened.
 
Additional Manufacturer Narrative
H3: product analysis of apb-1.5-2-3d-es, lotno:227006318 as found condition: the axium prime pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and outside its returned dispenser coil.The original packaging and introducer sheath were not returned for analysis.Visual inspection/damage location details: the returned dispenser coil was not the original dispenser coil packaged with the axium prime.The black guidewire clip was not attached to the returned dispenser coil.The axium prime pusher was found broken at the break indicator with the release wire and coin fully retracted out of the pusher.The shield coil was found broken.The implant coil was found already detached from the implant coil and not returned for analysis.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed.The pusher was found broken, with the release wire/coin retracted out of the lumen stop, detaching the implant coil as designed by the detachment elements.As the black guidewire clip, introducer sheath, implant coil and original packaging were not returned, any contribution of the black guidewire clip, introducer sheath, implant and packaging to the failure could not be determined.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The likely cause could not be determined.There is an indication that this could potentially be caused by a potential manufacturing issue and a dhr review is required.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19763852
Report Number9612164-2024-03289
Device Sequence Number8604903
Product Code KRD
UDI-Device Identifier00847536021143
UDI-Public00847536021143
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number227006318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale